• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED UNSPECIFIED HA FILLER IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED UNSPECIFIED HA FILLER IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Embolism (1829); Erythema (1840); Necrosis (1971); Occlusion (1984); No Code Available (3191)
Event Type  Injury  
Manufacturer Narrative
Manufacturer narrative: lot number was not reported. Pharmacovigilance comment: the serious events of embolism, retinal artery occlusion, blindness unilateral and necrosis at the implant site, and the non-serious event of erythema at the implant site were considered expected and possibly related to the treatment with an unspecified ha filler. Serious criteria include the need for medical interventions and permanent damage. Potential contributory factors include injection technique. The case meets the criteria for expedited reporting to the regulatory authorities. Capa comment: the information in this single case does not suggest involvement of a nonconforming product or quality problem and will not initiate a corrective or preventive action.
 
Event Description
Case reference number (b)(4) is a spontaneous, literature report reported on 18-jul-2019 by the company medical affairs team. Hao jl, pant op, lu cw. Central retinal artery occlusion following hyaluronic acid fillers injection. Am j med sci. 2018 aug; 356 (2): e25. Doi: 10. 1016/j. Amjms. 2018. 03. 022. A (b)(6)-year-old girl presented with sudden right eye vision loss (blindness unilateral) over 1 hour, immediately after hyaluronic acid fillers injection in right forehead. On examination, she had erythema (implant site erythema) around the site of injection. Visual acuity in the right eye was no perception of light, and the pupil was non reactive fixed and dilated; however,visual acuity in the left eye was 20/20. Fundoscopic examination showed ischemic retinal whitening, constriction of the arteries and venules with segmentation and characteristic cherry-red spot in the right eye. The diagnosis of central retinal artery occlusion (retinal artery occlusion) with skin necrosis (implant site necrosis) caused by injected emboli(embolism) was made. Crao is an ophthalmic emergency resulting from the occlusion of the central retinal artery, presenting with sudden-painless and catastrophic visual loss. Commonly, craos are secondary to intraluminal thrombosis or embolism. Drugs injected at high pressure in to the forehead, glabellar and periocular sites can enter the ophthalmic circulation, and these injected emboli result in occlusion of the central or branch retinal artery. Other contributing factors include the volume of the injected filler, injection technique and needle type used. Various treatment options in these cases include hyaluronidase injection, anticoagulation, supra orbital cannulation and intra ocular pressure lowering techniques but the out come is not satisfactory. Hyaluronic acid fillers related crao is a rare, potentially devastating condition with a poor visual prognosis and physicians should be aware of the potential ophthalmic complication. Our patient received hyaluronidase [hyaluronidase] injection, ocular massage and hyperbaric oxygen therapy. The erythema decreased, but the vision loss in the right eye was not improved. Outcome at the time of the report: emboli was unknown. Central retinal artery occlusion was unknown. Sudden right eye vision loss was not recovered/not resolved. Skin necrosis was recovering/resolving. Erythema was recovering/resolving.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameUNSPECIFIED HA FILLER
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA Q-MED
seminariegatan 21
uppsala, SE-75 2 28
SW SE-752 28
Manufacturer (Section G)
GALDERMA Q-MED
seminariegatan 21
uppsala, SE-75 2 28
SW SE-752 28
Manufacturer Contact
amy poteate
14501 north freeway
fort worth, TX 76177
8175615353
MDR Report Key8816193
MDR Text Key151867126
Report Number9710154-2019-00072
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeCH
PMA/PMN Number
P040024
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional
Reporter Occupation
Type of Report Initial
Report Date 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/23/2019
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received07/18/2019
Was Device Evaluated by Manufacturer? No
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Unkown

Patient Treatment Data
Date Received: 07/23/2019 Patient Sequence Number: 1
-
-